International Journal of Theoretical Physics

, Volume 51, Issue 4, pp 1290–1299

Applications of Lie Symmetries to Higher Dimensional Gravitating Fluids


DOI: 10.1007/s10773-011-1005-6

Cite this article as:
Msomi, A.M., Govinder, K.S. & Maharaj, S.D. Int J Theor Phys (2012) 51: 1290. doi:10.1007/s10773-011-1005-6


We consider a radiating shear-free spherically symmetric metric in higher dimensions. Several new solutions to the Einstein’s equations are found systematically using the method of Lie analysis of differential equations. Using the five Lie point symmetries of the fundamental field equation, we obtain either an implicit solution or we can reduce the governing equations to a Riccati equation. We show that known solutions of the Einstein equations can produce infinite families of new solutions. Earlier results in four dimensions are shown to be special cases of our generalised results.


Gravitating fluids Symmetries Higher dimensional physics 

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  • A. M. Msomi
    • 1
    • 2
  • K. S. Govinder
    • 1
  • S. D. Maharaj
    • 1
  1. 1.Astrophysics and Cosmology Research Unit, School of Mathematical SciencesUniversity of KwaZulu-NatalDurbanSouth Africa
  2. 2.Department of Mathematical SciencesMangosuthu University of TechnologyJacobsSouth Africa

Personalised recommendations